Kentucky, 2012High Wind and Strong Wind in Kentucky, December 20, 2012
December 20, 2012 · NWS JKL · 5 events in 5 counties and zones
Strong winds occurred across eastern Kentucky on December 20, 2012 as a potent storm system tracked through the Ohio Valley. The high winds were noticed over the high terrain along the Virginia border first.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds occurred across eastern Kentucky on December 20, 2012 as a potent storm system tracked through the Ohio Valley. The high winds were noticed over the high terrain along the Virginia border first. High winds surfaced in Cumberland late in the morning associated with mountain wave activity and this produced isolated damage. Less severe winds occurred as the storm system passed to our east during the late afternoon and early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Dec 20, 6:52 AM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Dec 20, 6:52 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
652 AM EST THU DEC 20 2012
.UPDATE...
ISSUED AT 651 AM EST THU DEC 20 2012
A LARGE AREA OF PRECIPITATION HAS DEVELOPED ALONG THE NOSE OF A
STRONG LOW LEVEL JET. THE SURFACE WARM FRONT IS STILL CURLED ACROSS
EASTERN KENTUCKY...WITH A FEW STUBBORN VALLEYS STILL REFUSING TO
YIELD TO MIXING. PRECIPITATION WILL LIKELY OVERSPREAD ALL OF THE AREA
THROUGH 10 AM...WHICH WILL HELP TO SCOUR OUT THE LINGERING COLD
POCKETS. A CHANGE TO THE ZONES WILL NOT BE NEEDED...HOWEVER DID
FRESHEN UP THE GRIDS TO REFLECT THE LATEST TRENDS IN OBSERVATIONS AND
RADAR.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 311 AM EST THU DEC 20 2012
AN INTENSIFYING AREA OF SURFACE LOW PRESSURE IS CURRENTLY MOVING
ACROSS WESTERN MISSOURI...WITH A WARM FRONT BRANCHED OUT TO THE EAST
THROUGH NORTH CENTRAL KENTUCKY...BEFORE DANGLING MORE SOUTHEAST
TOWARD THE I-75 CORRIDOR. SOME SHELTERED VALLEYS IN OUR EAST ARE
STILL DECOUPLED...REPORTING IN THE LOWER TO MIDDLE 30S...WITH
LOCATIONS SOUTH AND SOUTHWEST OF THE WARM FRONT IN THE UPPER 40S TO
LOWER 50S.
THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM. THE LOW
PRESSURE SYSTEM WILL CONTINUE TO INTENSIFY AS IT BARRELS THROUGH THE
OHIO VALLEY THROUGH TONIGHT...IN RESPONSE TO A VIGOROUS UPPER LEVEL
SHORT WAVE TROUGH THAT WILL CUTOFF AND BROADEN A DEEP TROUGH ACROSS
THE OHIO VALLEY AND NEW ENGLAND THROUGH THE END OF THE WORK WEEK.
EXPECT A BAND OF SHOWERS WITH A FEW THUNDERSTORMS POSSIBLE TODAY AS
THE COLD FRONT MAKES ITS WAY EAST TOWARD THE AREA. STRONG AND GUSTY
WINDS CONTINUE TO LOOK LIKE A GOOD BET...ALTHOUGH THESE MAY NOT BE
QUITE AS STRONG DURING THE DAY TODAY AS A DEEP INVERSION WILL BE
PRESENT THROUGH THE MORNING. STILL EXPECT A GOOD ROUND OF GUSTS IN
THE 40 TO 45 MPH RANGE ALONG AND JUST BEHIND THE FRONT. THERE WILL
BE A LULL IN THE PRECIPITATION AS A DRY SLOT WORKS IN THROUGH THIS
EVENING.
MUCH COLDER AIR WILL FUNNEL IN TONIGHT...WITH THE UPPER TROUGH TO
WORK THROUGH LATE TONIGHT INTO THE DAY ON FRIDAY...PROVIDING AMPLE
LIFT AND A WINDOW OF FAIRLY DEEP MOISTURE FOR A SHOT OF LIGHT SNOW.
MODEL AMOUNTS ARE LOOKING SIMILAR TO THE INHERITED FORECAST...SO HAVE
NOT CHANGED THESE MUCH...WITH GENERALLY AN INCH OR LESS TOTAL FOR
MOST LOCATIONS AND THEN UP TO 2 INCHES FOR THE HIGHEST ELEVATIONS IN
FAR SOUTHEASTERN KENTUCKY. THE SNOW WILL BEGIN TO TAPER OFF BY FRIDAY
AFTERNOON...AS THE DEEPER MOISTURE EXITS...ALTHOUGH SOME LIGHT SNOW
WILL LINGER IN THE EAST INTO THE OVERNIGHT HOURS FRIDAY NIGHT.
FOR TEMPERATURES...STUCK CLOSE TO A BLEND OF THE LATEST GUIDANCE AND
THE INHERITED FORECAST. HIGHS TODAY WILL LIKELY REACH THE MIDDLE TO
UPPER 50S AT MOST LOCATIONS...WITH A FEW SITES PEAKING AROUND 60
DEGREES. LOWS TONIGHT WILL BOTTOM OUT IN THE MID TO UPPER 20S FOR
MOST...AND LIKELY WILL ONLY RECOVER TO THE LOWER TO MIDDLE 30S ON
FRIDAY WITH COLD...SNOWY...AND BLUSTERY CONDITIONS ON TAP. LOWS
FRIDAY NIGHT WILL BOTTOM OUT IN THE 20 TO 25 DEGREE RANGE...ALTHOUGH
SOME TEENS IN THE VALLEYS WEST OF I-75 CAN NOT BE RULED OUT DEPENDING
UPON HOW QUICKLY THE WINDS CALM DOWN.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 311 AM EST THU DEC 20 2012
SAT WILL START TO SEE SOME CLEARING BEHIND A VIGOROUS COLD FRONT.
MODELS AGREE THAT THE LAKE EFFECT SNOW SHOULD END AS THE FETCH
BECOMES LESS FAVORABLE ACROSS LAKE MI RATHER THAN DOWN THE LENGTH.
THE COLD AIR WILL SET IN AND EVEN WITH THE ADDITION OF SOME SUN...
TEMPERATURES ARE NOT EXPECTED MUCH ABOVE 40 DEG WITH THE NW WINDS.
TEMPERATURES WILL BEGIN TO MODERATE ON SUN AFTER A CHILLY NIGHT IN
THE UPPER 20 SAT NIGHT. LOOK FOR THE END OF THE WEEKEND AND THE
START OF THE NEW WEEK TO SEE HIGHS IN THE UPPER 40S WITH LOWS IN THE
MID TO UPPER 30S.
THE NEXT IS THE SERIES OF ACTIVE FRONTS WILL SWEEP OUT OF THE SRN
PLAINS AND BRING ANOTHER ROUND OF RAIN TO ERN KY BY MON NIGHT. THE
MODELS AGREE ON THE DETAILS BUT DISAGREE ON THE TIMING WITH THE
ECMWF MUCH FASTER THAN THE GFS. AS THE 00Z ECMWF HAS BEEN MORE
CONSISTENT RECENTLY WE WILL LEAN TOWARDS ITS SOLUTION. THIS BRINGS A
WARM FRONT AND LIGHT RAIN MON NIGHT. WITH A STRONGER WAVE AND
FOLLOWING COLD FRONT TUE NIGHT AND WED. TEMPERATURES WILL AGAIN FALL
WITH THE PASSAGE OF THE COLD FRONT AND MORNING LOWS WED NIGHT WILL
ONCE AGAIN BE IN THE UPPER 20S. WITH THE POSSIBILITY OF A HALF TO AN
INCH OF SNOWFALL OVERNIGHT.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 651 AM EST THU DEC 20 2012
PRECIPITATION WILL MOVE IN FROM THE SOUTHWEST...OVERTAKING MOST OF
THE AREA BY 10 AM. CEILINGS WILL GRADUALLY DROP TO MVFR. LOW LEVEL
WIND SHEAR WILL ALSO BE A CONCERN THROUGH THE MORNING...AS SOUTHERLY
WINDS IN THE 1000-1500 FT AGL RANGE ENGAGE AT 40 TO 45 KTS.
SOUTH TO SOUTHEAST WINDS AT THE SURFACE WILL AVERAGE IN THE 10 TO 20
KT RANGE...WITH HIGHER GUSTS EXPECTED AS THE COLD FRONT PASSES
THROUGH THE AREA LATER TODAY. PRECIPITATION WILL DIMINISH TEMPORARILY
AFTER THE FRONTAL PASSAGE...HOWEVER STRONG AND GUSTY WINDS OUT OF THE
WEST WILL CONTINUE INTO THE OVERNIGHT...WITH LIGHT SNOW MOVING IN AT
AROUND MIDNIGHT.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM EST FRIDAY FOR
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.
&&
UPDATE...GEOGERIAN
SHORT TERM...GEOGERIAN
LONG TERM....DUSTY
AVIATION...GEOGERIAN
Hazardous weather outlook, Dec 20, 4:25 AM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
425 AM EST THU DEC 20 2012
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
425 AM EST THU DEC 20 2012
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY IN ASSOCIATION WITH A POTENT COLD
FRONT THAT WILL CROSS THE AREA.
STRONG AND GUSTY WINDS OF 40 TO 45 MPH ARE EXPECTED TODAY...
ESPECIALLY ALONG AND BEHIND THE COLD FRONT. WINDS WILL SHIFT TO THE
WEST TONIGHT AND WILL CONTINUE TO BE STRONG AND GUSTY.
MUCH COLDER AIR MOVING IN BEHIND THE DEPARTING COLD FRONT WILL ALLOW
FOR SOME LIGHT SNOW TONIGHT. ADDITIONALLY...THE COMBINATION OF WIND
AND SNOW FALLING WILL RESULT IN POOR DRIVING CONDITIONS DUE TO LOW
VISIBILITY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
LIGHT SNOW AND STRONG WINDS WILL CONTINUE INTO FRIDAY...BEFORE
DIMINISHING LATE IN THE DAY.
LIGHT SNOW IS ALSO POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING...MAINLY
NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDORS.
THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR STORM REPORTS TODAY THROUGH
FRIDAY.
GREIF/GEOGERIAN
In the hours before
Special weather statement, Dec 20, 4:54 AM EST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
454 AM EST THU DEC 20 2012
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-202200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
454 AM EST THU DEC 20 2012
...A POTENT WEATHER SYSTEM TO CROSS THE OHIO VALLEY TODAY THROUGH
FRIDAY...
AN INTENSIFYING AREA OF LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY
TODAY. WITH THIS...A STRONG COLD FRONT WILL CROSS EAST KENTUCKY.
STRONG AND GUSTY SOUTHERLY WINDS WILL PRECEDE THE FRONT...AND THEN
SHIFT TO THE WEST BEHIND THE FRONT. MANY LOCATIONS WILL SEE GUSTS OF
40 TO 45 MPH AT TIMES TODAY THROUGH FRIDAY...WITH THE STRONG GUSTS
BEING MOST FREQUENT ALONG AND BEHIND THE COLD FRONT TONIGHT.
THE WEATHER WILL TURN SHARPLY COLDER TONIGHT...RESULTING IN LIGHT
SNOW AND SNOW SHOWERS ACROSS THE AREA INTO FRIDAY. SNOW ACCUMULATIONS
OF AN INCH OR LESS CAN BE EXPECTED IN MOST LOCATIONS...THOUGH UP TO 2
INCHES ARE EXPECTED ACROSS THE HIGHER TERRAIN OF FAR SOUTHEASTERN KY
NEAR THE VIRGINIA BORDER. SNOW SHOWERS WILL LINGER LONGEST IN EXTREME
EASTERN KENTUCKY...POSSIBLY NOT ENDING UNTIL LATE FRIDAY NIGHT.
THE COMBINATION OF THE WIND AND SNOW TONIGHT AND FRIDAY MAY LEAD TO
LOW VISIBILITY AT TIMES...ALONG WITH A POTENTIAL FOR SLICK PAVEMENT.
THIS COULD AFFECT THE THE MORNING COMMUTE ON FRIDAY...AND TRAVELERS
ARE URGED TO USE CAUTION.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.
HAL/GEOGERIAN
Special weather statement, Dec 20, 10:15 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1015 AM EST THU DEC 20 2012
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-202200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1015 AM EST THU DEC 20 2012
...A POTENT WEATHER SYSTEM TO CROSS THE OHIO VALLEY TODAY THROUGH
FRIDAY...
AN INTENSIFYING AREA OF LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY
TODAY. WITH THIS...A STRONG COLD FRONT WILL CROSS EAST KENTUCKY.
STRONG AND GUSTY SOUTHERLY WINDS WILL PRECEDE THE FRONT...AND THEN
SHIFT TO THE WEST BEHIND THE FRONT. MANY LOCATIONS WILL SEE GUSTS OF
40 TO 45 MPH AT TIMES TODAY THROUGH FRIDAY...WITH THE STRONG GUSTS
BEING MOST FREQUENT ALONG AND BEHIND THE COLD FRONT TONIGHT.
THE WEATHER WILL TURN SHARPLY COLDER TONIGHT...RESULTING IN LIGHT
SNOW AND SNOW SHOWERS ACROSS THE AREA INTO FRIDAY. SNOW ACCUMULATIONS
OF AN INCH OR LESS CAN BE EXPECTED IN MOST LOCATIONS...THOUGH UP TO 2
INCHES ARE EXPECTED ACROSS THE HIGHER TERRAIN OF FAR SOUTHEASTERN KY
NEAR THE VIRGINIA BORDER. SNOW SHOWERS WILL LINGER LONGEST IN EXTREME
EASTERN KENTUCKY...POSSIBLY NOT ENDING UNTIL LATE FRIDAY NIGHT.
THE COMBINATION OF THE WIND AND SNOW TONIGHT AND FRIDAY MAY LEAD TO
LOW VISIBILITY AT TIMES...ALONG WITH A POTENTIAL FOR SLICK PAVEMENT.
THIS COULD AFFECT THE MORNING COMMUTE ON FRIDAY...AND TRAVELERS ARE
URGED TO USE CAUTION.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.
HAL/GEOGERIAN/JJ
High Wind, Pike
- When
- December 20, 10:40 AM EST
- Where
- Pike forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 37.469, -82.396 (the zone’s center; the record gives no point)
A 60 mph wind gust was measured at the Pike County mesonet site at an elevation of 2774 feet.
High Wind, Harlan
- When
- December 20, 11:50 AM EST
- Where
- Harlan forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.857, -83.218 (the zone’s center; the record gives no point)
Windows were blown out and a roof was displaced on a structure in Cumberland.
Strong Wind, Montgomery
- When
- December 20, 5:59 PM EST
- Where
- Montgomery forecast zone
- Measured
- 41 kt (47 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 38.034, -83.913 (the zone’s center; the record gives no point)
A 47 mph non-thunderstorm wind gust was recorded in Mt. Sterling.
Strong Wind, Rowan
- When
- December 20, 6:02 PM EST
- Where
- Rowan forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.196, -83.421 (the zone’s center; the record gives no point)
A 55 mph wind gust was measured at the Triangle Mountain RAWS site.
Strong Wind, Bath
- When
- December 20, 6:10 PM EST
- Where
- Bath forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.145, -83.743 (the zone’s center; the record gives no point)
A 45 mph wind gust was measured at the Bath county mesonet site.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, December 20, 20122 deaths · 7 injured · $7.3 million · 45 events
- Winter Storm and Avalanche in California, December 20 to 24, 20122 deaths · 7 events
- High Wind and Winter Weather in Indiana, December 20 to 21, 20121 death · $124,000 · 52 kt wind · 42 events
- Strong Wind in Arkansas, December 20, 2012$1.4 million · 45 events
- Damaging Winds in Mississippi, December 20, 2012$328,000 · 55 kt wind · 47 events
- High Wind in Tennessee, December 20, 20121 injured · $308,000 · 87 kt wind · 18 events
- Winter Storm in Michigan, December 20 to 21, 2012$245,000 · 17 events
- Damaging Winds in Louisiana, December 20, 2012$200,000 · 65 kt wind · 19 events
- Damaging Winds in Louisiana, December 20, 2012$113,000 · 50 kt wind · 9 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$51,000 · 52 kt wind · 22 events
- Blizzard in Iowa, December 20, 2012$75,000 · 8 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$75,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419272, 419273, 419274, 419275, 419276.